Watson Pharmaceuticals has announced that one lot of 100 mcg/hr Fentanyl Transdermal System patches sold in theUnited States is being voluntarily recalled from wholesalers and pharmacies. The recalled patches are from Lot Number 145287A, have expiration dates ofFebruary 2011 and were manufactured by Watson Laboratories, Inc. anddistributed by Watson Pharma, Inc. The affected lot of Fentanyl TransdermalSystem patches was shipped to customers between April 2, 2009 and May 20,2009. No other strengths or lots were affected and the Company does notanticipate any product shortages as a result of this recall. The Company hasnotified the U.S. Food and Drug Administration (FDA) of the recall.A small number of patches leaking fentanyl gel have been detected in thislot, potentially exposing patients or caregivers directly to fentanyl gel.Fentanyl patches that are leaking should not be used. No serious injurieshave been reported in connection with the recalled lot. However, exposure tofentanyl gel may lead to serious adverse events, including respiratorydepression and possible overdose, which may be fatal.